Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 12, NWS Lincoln, IL

February 5, 2008Piatt County, Illinois

NWS Lincoln, IL issued this river flood warning at Feb 5, 2008, 7:04 AM CST for Piatt County, Illinois. It took effect at Feb 5, 2008, 11:16 AM CST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 7:04 AM CST (13:04 UTC)
In effect from
Feb 5, 2008, 11:16 AM CST
Expired
Feb 11, 2008, 6:00 AM CST
In force
6 days
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Piatt County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 17.88 ft at Feb 6, 2008, 3:00 PM CST.

actionminormoderate101502/0502/0602/0702/0802/0902/1002/1102/12
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 5, 5:53 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 5, 5:53 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
553 AM CST TUE FEB 5 2008

.DISCUSSION...
ISSUED 206 AM CST TUE FEB 5 2008

VERY ACTIVE SHORT-TERM SHAPING UP ACROSS CENTRAL AND SOUTHEAST
ILLINOIS...AS VIGOROUS STORM SYSTEM TRACKS FROM THE SOUTHERN
PLAINS INTO THE OHIO VALLEY TONIGHT. HEAVY RAINFALL WILL BE LIKELY
ACROSS MUCH OF THE AREA...WHILE STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE SOUTHEAST KILX CWA. MEANWHILE...BAND
OF DEFORMATION ZONE SNOW WILL IMPACT THE ILLINOIS RIVER VALLEY
TONIGHT INTO WEDNESDAY.

LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE LIFTING INTO NORTHEAST
ILLINOIS...WITH TRAILING FRONT EXTENDING SOUTHWESTWARD TO ANOTHER
DEVELOPING AREA OF LOW PRESSURE ACROSS THE TEXAS PANHANDLE.
ALOFT...TROUGH CONTINUES TO DEEPEN ACROSS THE DESERT SOUTHWEST...WHILE
FLOW BECOMES INCREASINGLY SOUTHWESTERLY OVER THE MIDWEST.

SHORT TERM...TODAY THROUGH THURSDAY

FRONTAL BOUNDARY CURRENTLY ACROSS CENTRAL ILLINOIS WILL SETTLE
SOUTHWARD INTO THE SOUTHEAST KILX CWA THIS MORNING...TAKING THE
MAIN BAND OF RAIN AND THUNDERSTORMS WITH IT. FURTHER NORTH...A
LULL IN THE PRECIP WILL BE NOTED DURING THE MORNING HOURS...WITH
PERHAPS A FEW SCATTERED SHOWERS. AREAS OF FOG WILL CONTINUE
THROUGH THE MORNING...HOWEVER VISIBILITIES MAY TEND TO IMPROVE AS
SOMEWHAT DRIER LOW-LEVEL AIR FILTERS IN FROM THE NORTHWEST. EVEN
STILL...WITH ALL THE MOISTURE LEFT BEHIND FROM THE RAPID SNOWMELT
AND LAST EVENINGS RAIN...WILL BE LEAVING THE DENSE FOG ADVISORY IN
EFFECT THROUGH NOON.

SIGNIFICANT DIFFERENCES STILL EXIST AMONG THE MODELS REGARDING THE
DEVELOPING STORM SYSTEM ACROSS THE SOUTHERN PLAINS TODAY. THE
GENERAL TREND HAS BEEN TO SLOW THE FEATURE...HOWEVER THE BIG
QUESTION IS TO WHAT EXTENT. BASED ON 00Z UPPER AIR ANALYSIS...THE
UPPER TROUGH ACROSS THE WESTERN CONUS APPEARS TO STILL BE
DIGGING...THUS SUPPORTING A SLOWER EVOLUTION. 00Z 5 FEB GFS DOES
NOT LATCH ONTO THIS TREND...WHILE THE NAM-WRF TAKES IT TO AN
EXTREME BY SLOWING BY ABOUT 6 TO 12 HOURS FROM ITS PREVIOUS RUNS.
MEANWHILE...THE ECMWF/CANADIAN REPRESENTS A MORE REASONABLE MIDDLE
OF THE ROAD SOLUTION...WHICH WILL BE FOLLOWED FOR THIS FORECAST
PACKAGE.

LOW PRESSURE WILL TRACK FROM OKLAHOMA INTO SOUTHEAST MISSOURI BY
00Z WED...RESULTING IN RAIN OVERSPREADING THE ENTIRE KILX CWA
DURING THE AFTERNOON. BEST INSTABILITY WILL EXIST ACROSS EAST
CENTRAL AND SOUTHEAST ILLINOIS...WHERE LATEST DAY 1 OUTLOOK FROM
SPC INDICATES SLIGHT RISK FOR SEVERE. FURTHER NORTH...MUCH MORE
STABLE AIRMASS WILL RESULT IN MAINLY RAIN...WITH PERHAPS A RUMBLE
OF THUNDER. WITH STRONG LLJ TRANSPORTING DEEP MOISTURE NORTHWARD
FROM THE GULF OF MEXICO...POTENTIAL EXISTS FOR HEAVY RAINFALL
LATER TODAY INTO TONIGHT...ESPECIALLY ALONG AND EAST OF I-55.
CURRENT FLOOD WATCH COVERS THIS THREAT WELL AND WILL NOT BE
ALTERED.

ONCE LOW TRACKS INTO THE OHIO VALLEY...COLDER AIR WILL BEGIN TO
FILTER IN FROM THE NORTHWEST THIS EVENING. FORECAST SOUNDINGS
SUGGEST A PERIOD OF FREEZING RAIN ALONG AND NORTHWEST OF THE
ILLINOIS RIVER BETWEEN 00Z AND 06Z...BEFORE THE PROFILE COOLS
ENOUGH TO SUPPORT ALL SNOW AFTER MIDNIGHT. FURTHER EAST AND
SOUTH...RAIN WILL CONTINUE FOR THE BALANCE OF THE EVENING...BEFORE
MIXING WITH SNOW AFTER MIDNIGHT ACROSS LOCATIONS WEST OF I-57.
DEFORMATION ZONE STILL EXPECTED TO SET UP ACROSS NORTHERN ILLINOIS
INTO IOWA THIS EVENING...THEN GRADUALLY SHIFT E/NE ACROSS THE
NORTHWEST KILX CWA OVERNIGHT. END RESULT WILL BE A PERIOD OF
SNOW...MAINLY ALONG AND NORTH OF A RUSHVILLE TO MINONK LINE. BASED
ON EXPECTED QPF...SNOW ACCUMULATIONS WILL LIKELY RANGE BETWEEN 2
AND 4 INCHES ACROSS THIS AREA...WITH LOCALLY HIGHER AMOUNTS. BASED
ON THE SNOWFALL AND THE EXPECTED PERIOD OF FREEZING RAIN...WILL BE
ISSUING A WINTER WEATHER ADVISORY FOR ALL COUNTIES CURRENTLY UNDER
THE WINTER STORM WATCH.

LIGHT SNOW WILL CONTINUE INTO WEDNESDAY...BEFORE TAPERING OFF AND
COMING TO AN END BY LATE AFTERNOON. HIGH PRESSURE WILL BUILD INTO
THE REGION BEHIND THE STORM SYSTEM...RESULTING IN CLEARING AND
COLDER WEATHER WEDNESDAY NIGHT. WILL UNDERCUT NUMERIC GUIDANCE BY
A FEW DEGREES FOR OVERNIGHT LOWS...DUE TO EXPECTED SNOW COVER.
NEXT SYSTEM QUICKLY APPROACHES ON THURSDAY...HOWEVER IT CONTINUES
TO LOOK WEAK AND MOISTURE STARVED...SO WILL ONLY MENTION SLIGHT
CHANCE POPS AT THIS TIME.

LONG TERM...FRIDAY THROUGH MONDAY

COOL AND DRY WEATHER EXPECTED THROUGH THE EXTENDED. BOTH GFS/ECMWF
BRING FAST-MOVING DISTURBANCES THROUGH THE AREA FRIDAY NIGHT AND
SATURDAY NIGHT...HOWEVER THESE FEATURES ARE QUITE WEAK...SO WILL
MAINTAIN CURRENT DRY FORECAST THROUGH MONDAY.

BARNES
&&

.AVIATION...
ISSUED 553 AM CST TUE FEB 5 2008

A STRONG STORM SYSTEM WILL LIFT ACROSS THE CENTRAL ILLINOIS TERMINALS
DURING THE 12Z TAF PERIOD. SINCE MOST OF THE SNOW HAS MELTED...THE
FOG IS NOT EXPECTED TO BE AS DENSE AS YESTERDAY. HOWEVER...
LIFR/IFR CONDITIONS WILL STILL BE THE RULE. PRECIPITATION WILL
BREAK OUT DURING THE AFTERNOON HOURS AND LINGER AT LEAST THROUGH
THE EVENING. THE PRECIPITATION WILL INITIALLY FALL AS RAIN...OR
POSSIBLY FREEZING RAIN AT KPIA/KBMI...AND TRANSITION TO SNOW AS
THE NIGHT GOES ON. SOME THUNDERSTORMS ARE POSSIBLE AS WELL...
MAINLY ACROSS KSPI/KDEC/KCMI TERMINALS...DURING THE LATE
AFTERNOON/EARLY EVENING HOURS.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR ILZ044>046-051>057-061>063-
066>068-071>073.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
WEDNESDAY FOR ILZ027>031-036-037-040-041-047.

DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR ILZ027>031-036>038-
040>043-047>051.

&&
Hazardous weather outlook, Feb 5, 6:38 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
638 AM CST TUE FEB 5 2008

ILZ027>031-036-037-040-041-047-061200-
CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
638 AM CST TUE FEB 5 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

POCKETS OF DENSE FOG WILL CONTINUE TO DIMINISH THIS MORNING.
HOWEVER...LIGHTER FOG WILL REMAIN THROUGH TONIGHT.

A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION TODAY.
THUNDERSTORMS ARE POSSIBLE TODAY AS THE SYSTEM APPROACHES...BUT
SEVERE STORMS ARE NOT EXPECTED.

THE PRECIPITATION WILL TRANSITION TO FREEZING RAIN...SLEET...AND
SNOW THIS EVENING. MINOR ICE ACCUMULATIONS ARE EXPECTED...WITH 2
TO 5 INCHES OF SNOW LIKELY BY THE TIME THE SNOW ENDS WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOWS WILL END BY MIDDAY WEDNESDAY AS THE STRONG
STORM SYSTEM LIFTS TO OUR NORTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042-043-048>050-061200-
DE WITT-LOGAN-MCLEAN-MENARD-MORGAN-SCOTT-
638 AM CST TUE FEB 5 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

POCKETS OF DENSE FOG WILL CONTINUE TO DIMINISH THIS MORNING.
HOWEVER...LIGHTER FOG WILL REMAIN THROUGH TONIGHT.

A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION TODAY.
THUNDERSTORMS ARE POSSIBLE TODAY AS THE SYSTEM APPROACHES...BUT
SEVERE STORMS ARE NOT EXPECTED.

THE PRECIPITATION WILL TRANSITION TO SNOW TONIGHT. MINOR SNOW
ACCUMULATIONS ARE EXPECTED BY TIME THE SNOW TAPERS OFF LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ051-061200-
SANGAMON-
638 AM CST TUE FEB 5 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

POCKETS OF DENSE FOG WILL CONTINUE TO DIMINISH THIS MORNING.
HOWEVER...LIGHTER FOG WILL REMAIN THROUGH TONIGHT.

A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION TODAY.
THUNDERSTORMS ARE POSSIBLE TODAY AS THE SYSTEM APPROACHES. SEVERE
STORMS ARE NOT EXPECTED...BUT HEAVY RAINFALL IS POSSIBLE AND MAY
RESULT IN FLOODING.

THE PRECIPITATION WILL TRANSITION TO SNOW TONIGHT. MINOR SNOW
ACCUMULATIONS ARE EXPECTED BY TIME THE SNOW TAPERS OFF LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061-061200-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
638 AM CST TUE FEB 5 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION TODAY.
THUNDERSTORMS ARE POSSIBLE TODAY AS THE SYSTEM APPROACHES. SEVERE
STORMS ARE NOT EXPECTED...BUT HEAVY RAINFALL IS POSSIBLE AND MAY
RESULT IN FLOODING.

THE PRECIPITATION WILL TRANSITION TO SNOW TONIGHT. LITTLE OR NO
SNOW ACCUMULATION IS EXPECTED BY TIME THE SNOW TAPERS OFF LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-061200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
638 AM CST TUE FEB 5 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL LIFT TOWARD THE REGION TODAY.
THUNDERSTORMS ARE POSSIBLE TODAY AS THE SYSTEM APPROACHES. THERE
IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE THIS
AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREAT. HEAVY RAINFALL IS ALSO POSSIBLE AND MAY RESULT IN
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 7:31 PM CSTSevere Thunderstorm WarningILXMcLean24 min
Feb 4, 9:12 PM CSTSevere Thunderstorm WarningILXLogan, Macon, Sangamon33 min
Feb 4, 10:25 PM CSTFlash Flood WarningILXSangamon3 hr
Feb 5, 3:32 AM CSTWinter Weather AdvisoryILXCass, Fulton, Knox, Marshall, Mason, Peoria and 4 more38 hr
Feb 5, 10:23 AM CSTRiver Flood WarningILXClay, Richland8 days
Feb 5, 10:45 AM CSTRiver Flood WarningILXVermilion4 days
Feb 5, 10:52 AM CSTRiver Flood WarningILXLawrence12 days
Feb 5, 1:18 PM CSTRiver Flood WarningILXCrawford, Jasper4 days
Feb 5, 4:59 PM CSTFlash Flood WarningILXChampaign, Christian, Coles, Cumberland, DeWitt, Douglas and 11 more6 hr
Feb 5, 5:24 PM CSTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt36 min

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.